Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 31, 2008, 8:55 AM CDT for 5 counties in Illinois. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 8:55 AM CDT (13:55 UTC)
- Expired
- Mar 31, 2008, 9:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Cass County, IL, Fulton County, IL, Mason County, IL, Morgan County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 9:42 AM CDT | HAIL 0.75 | 2 S Philadelphia, IL | SWOP REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 311355
SVRILX
ILC017-057-125-137-169-311445-
/O.NEW.KILX.SV.W.0032.080331T1355Z-080331T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
855 AM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN WEST CENTRAL ILLINOIS...
NORTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
CASS COUNTY IN WEST CENTRAL ILLINOIS...
EASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN MASON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 945 AM CDT.
* AT 855 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF IPAVA TO 7
MILES SOUTH OF ARENZVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES
WEST OF LEWISTOWN TO 11 MILES WEST OF JACKSONVILLE...AND WAS MOVING
EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
IPAVA...
BLUFF SPRINGS...
ASTORIA...
VIRGINIA...
LITERBERRY...
LEWISTOWN...
CUBA...
FAIRVIEW...
OTHER LOCATIONS IN THIS WARNING INCLUDE...AVON...BATH...BEARDSTOWN...
BROWNING...CANTON...CHANDLERVILLE...HAVANA...KILBOURNE...LONDON
MILLS...ST. DAVID AND VERMONT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4072 9000 3979 9001 3979 9056 4025 9052
4029 9051 4029 9046 4071 9045
TIME...MOT...LOC 1355Z 274DEG 39KT 4047 9039 3978 9041
$$
BARKER3 follow-up statements
000
WWUS53 KILX 311412
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
911 AM CDT MON MAR 31 2008
ILC017-057-125-137-169-311445-
/O.CON.KILX.SV.W.0032.000000T0000Z-080331T1445Z/
CASS-FULTON-MASON-MORGAN-SCHUYLER-
911 AM CDT MON MAR 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR WESTERN MASON...EASTERN SCHUYLER...CASS...NORTHERN MORGAN AND
FULTON COUNTIES...
AT 908 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LONDON MILLS TO 4 MILES SOUTHWEST OF LITERBERRY...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF CANTON TO 4 MILES
NORTH OF JACKSONVILLE...MOVING EAST AT 45 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
PRENTICE...
HAVANA...
CHATAUQUA PARK...
BRYANT...
MIDDLE GROVE...
ST. DAVID...
NORRIS...
NEWMANSVILLE...
LIVERPOOL...
LITTLE AMERICA...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4072 9000 3979 9001 3979 9056 4025 9052
4029 9051 4029 9046 4071 9045
TIME...MOT...LOC 1411Z 274DEG 39KT 4069 9023 3979 9020
$$000
WWUS53 KILX 311424
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
924 AM CDT MON MAR 31 2008
ILC017-057-125-137-169-311445-
/O.CON.KILX.SV.W.0032.000000T0000Z-080331T1445Z/
CASS-FULTON-MASON-MORGAN-SCHUYLER-
924 AM CDT MON MAR 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR WESTERN MASON...EASTERN SCHUYLER...CASS...NORTHERN MORGAN AND
FULTON COUNTIES...
AT 922 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF FAIRVIEW TO 2 MILES SOUTHWEST OF
SINCLAIR...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
CANTON TO 7 MILES NORTHEAST OF JACKSONVILLE...MOVING EAST AT 30 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ST. DAVID...
PRENTICE...
HAVANA...
CHATAUQUA PARK...
BRYANT...
NORRIS...
NEWMANSVILLE...
LIVERPOOL...
LITTLE AMERICA...
KILBOURNE...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4072 9000 3979 9001 3979 9056 4025 9052
4029 9051 4029 9046 4071 9045
TIME...MOT...LOC 1424Z 275DEG 30KT 4069 9015 3979 9011
$$000
WWUS53 KILX 311446
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
947 AM CDT MON MAR 31 2008
ILC017-057-125-137-169-311457-
/O.EXP.KILX.SV.W.0032.000000T0000Z-080331T1445Z/
CASS-FULTON-MASON-MORGAN-SCHUYLER-
947 AM CDT MON MAR 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MASON...EASTERN
SCHUYLER...CASS...NORTHERN MORGAN AND FULTON COUNTIES EXPIRES AT 945
AM CDT...
AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORMS THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4072 9000 3979 9001 3979 9056 4025 9052
4029 9051 4029 9046 4071 9045
TIME...MOT...LOC 1424Z 275DEG 30KT 4069 9015 3979 9011
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:19 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 31, 6:19 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 619 AM CDT MON MAR 31 2008 .DISCUSSION... ISSUED 241 AM CDT MON MAR 31 2008 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON/EVENING...AS A STRONG COLD FRONT APPROACHES FROM THE WEST. 06Z SURFACE CHART SHOWS LOW PRESSURE DEVELOPING OVER THE TEXAS PANHANDLE...WITH WARM FRONT EXTENDING NORTHEASTWARD INTO CENTRAL ILLINOIS. BROAD LOW-LEVEL JET IS AIDING IN WIDELY SCATTERED CONVECTION ACROSS THE KILX CWA EARLY THIS MORNING...WITH A MORE CONCENTRATED AREA OF STORMS OCCURRING ACROSS NORTHERN OKLAHOMA WHERE JET IS STRONGEST. ALOFT...LONG-WAVE TROUGH IS DIGGING ACROSS THE WESTERN CONUS...WHILE RIDGING PREVAILS ACROSS THE EAST. W/SW UPPER FLOW DOMINATES ACROSS THE MIDWEST...WITH SEVERAL EMBEDDED SHORT-WAVES. ONE WAVE IS CURRENTLY TRACKING ACROSS OKLAHOMA...WHILE A SECOND FEATURE IS NOTED FURTHER UPSTREAM ACROSS COLORADO/NEW MEXICO. SHORT TERM...TODAY THROUGH WEDNESDAY SURFACE LOW WILL TRACK NORTHEASTWARD TODAY...HELPING PUSH WARM FRONT INTO NORTHERN ILLINOIS. BEST FOCUS FOR PRECIP WILL SHIFT NORTHWARD AS WELL...WITH ONLY SCATTERED SHOWERS/STORMS OCCURRING IN THE WARM SECTOR. HAVE THEREFORE LOWERED POPS INTO THE CHANCE CATEGORY FOR MUCH OF THE FORECAST AREA THIS MORNING...EXCEPT IN THE ILLINOIS RIVER VALLEY WHERE BETTER RAIN CHANCES WILL EXIST IN CLOSER PROXIMITY TO THE SLOWLY RETREATING FRONTAL BOUNDARY. WINDY AND WARM CONDITIONS WILL PREVAIL ACROSS CENTRAL ILLINOIS FOR THE BALANCE OF THE DAY. NUMERIC GUIDANCE ONCE AGAIN EXHIBITS A FAIRLY LARGE SPREAD IN HIGHS...WITH THE MAV BEING 4 TO 8 DEGREES COOLER THAN THE MET. GIVEN THE STRONG WAA PATTERN AND CURRENT TEMPS ALREADY IN THE LOWER TO MIDDLE 50S ACROSS MUCH OF THE AREA...WILL TREND CLOSER TO THE WARMER MET NUMBERS...RESULTING IN AFTERNOON HIGHS WELL INTO THE 60S. AS PRESSURE GRADIENT TIGHTENS...WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE...WITH FORECAST SOUNDINGS SUGGESTING GUSTS AS HIGH AS 35 MPH AT TIMES. MODELS ALL IN EXCELLENT AGREEMENT WITH THE TRACK AND TIMING OF THE APPROACHING LOW AND ASSOCIATED COLD FRONT LATER TODAY. LOW WILL REACH NORTHWEST ILLINOIS BY 00Z TUE...WITH FRONT JUST WEST OF THE MISSISSIPPI RIVER. DUE TO ABUNDANT CLOUD COVER...THE ATMOSPHERE AHEAD OF THE BOUNDARY WILL ONLY BE MARGINALLY UNSTABLE TODAY. HOWEVER LOW-LEVEL SHEAR VALUES BECOME RATHER IMPRESSIVE...ESPECIALLY ACROSS THE NW CWA CLOSER TO THE SURFACE LOW. WITH AMPLE MOISTURE IN PLACE...STRONG SURFACE BOUNDARY PROVIDING LIFT...AND UPPER JET ENHANCING LIFT...THE STAGE WILL BE SET FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THINK STORMS WILL INITIATE ACROSS MISSOURI AFTER 18Z...THEN WILL BEGIN CROSSING THE MISSISSIPPI RIVER INTO THE WESTERN CWA AFTER 21Z. WILL THEREFORE INCREASE POPS TO LIKELY OR CATEGORICAL ALONG AND WEST OF I-55 LATE THIS AFTERNOON. INITIAL STORM MODE WILL LIKELY BE CELLULAR...SUPPORTING A LARGE HAIL THREAT...HOWEVER MODE WILL QUICKLY TRANSITION TO LINEAR...RESULTING IN MAINLY A DAMAGING WIND THREAT. PLENTY OF WIND ENERGY WILL BE AVAILABLE IMMEDIATELY OFF THE SURFACE...WITH FORECAST SOUNDINGS SHOWING WINDS OF 45 TO 50KT DEVELOPING AT AROUND THE 2000FT LEVEL AFTER 21Z. ONCE SQUALL LINE DEVELOPS...IT WILL QUICKLY PUSH EASTWARD ACROSS CENTRAL ILLINOIS DURING THE EVENING...MOVING EAST OF I-55 BY MIDNIGHT...THEN INTO INDIANA OVERNIGHT. WILL THEREFORE CARRY CATEGORICAL POPS ACROSS THE BOARD THIS EVENING...DIMINISHING TO JUST CHANCE POPS ALONG AND WEST OF I-55 AFTER MIDNIGHT. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION ON TUESDAY...WITH 850MB TEMPS PROGGED TO DROP INTO THE 0 TO -6C RANGE BY AFTERNOON. RESULTING HIGH TEMPS WILL BE CONSIDERABLY COOLER THAN TODAY...WITH READINGS MAINLY IN THE UPPER 40S AND LOWER 50S. WILL ALSO BE A BREEZY DAY...THANKS TO A TIGHT PRESSURE GRADIENT WHICH SHOULD PRODUCE WINDS IN THE 10 TO 20 MPH RANGE...WITH HIGHER GUSTS. SKIES WILL CLEAR OUT AND WINDS WILL DIMINISH TUESDAY NIGHT...ALLOWING OVERNIGHT LOWS TO DIP INTO THE MIDDLE TO UPPER 20S. LONG TERM...THURSDAY THROUGH SUNDAY AFTER A QUIET DAY ON WEDNESDAY...NEXT IN A SERIES OF STORM SYSTEMS BEGINS TO APPROACH THE REGION WEDNESDAY NIGHT INTO THURSDAY. MODELS ARE IN RATHER POOR AGREEMENT CONCERNING THIS FEATURE...WITH THE OVERALL TREND POINTING TO A SLOWER AND MORE SOUTHERN SOLUTION. 00Z 31 MAR GFS SPREADS PRECIP INTO CENTRAL ILLINOIS WEDNESDAY NIGHT...THEN CONTINUES IT THROUGH THURSDAY NIGHT BEFORE THE SYSTEM EXITS THE REGION. MEANWHILE...THE 00Z ECMWF KEEPS THINGS DRY WEDNESDAY NIGHT...BUT THEN FEATURES A MORE PROLONGED RAIN EVENT FROM THURSDAY THROUGH FRIDAY NIGHT. WITH SUCH A LARGE DISCREPANCY BETWEEN THE MODELS...HAVE ONLY MADE MINOR CHANGES TO THE GOING FORECAST AT THIS TIME. WILL CONTINUE WITH THE LOW CHANCE POPS WEDNESDAY NIGHT...BUT HAVE INCREASED POPS TO LIKELY ACROSS THE CENTRAL AND SOUTHERN ZONES FOR THURSDAY AND THURSDAY NIGHT. AFTER THAT...WILL MAINTAIN DRY FORECAST THROUGH SUNDAY...WITH NEXT SYSTEM LIKELY NOT ARRIVING UNTIL EARLY NEXT WEEK. BARNES && .AVIATION... ISSUED 619 AM CDT MON MAR 31 2008 SURFACE LOW IS LOCATED OVER SOUTHERN KANSAS AT 11Z WITH A SHARPENING WARM FRONT EXTENDING NORTHEAST THROUGH NORTHERN MISSOURI INTO NORTHERN ILLINOIS JUST NORTH OF PEORIA. ALL CENTRAL ILLINOIS TERMINALS ARE WITHIN THE WARM SECTOR...SO EXPECT A GRADUAL INCREASE IN BOTH CEILINGS AND VISIBILITIES. WIDESPREAD CLOUDS BELOW 1K FT THIS MORNING SHOULD RISE TO VFR HEIGHTS BY 18Z. EXPECT A SIMILAR IMPROVING TREND IN VISIBILITIES. SPI/PIA ARE ALREADY 6 MILES OR BETTER...AND EXPECT DEC/CMI/BMI TO FOLLOW THIS MORNING. TIGHTENING PRESSURE GRADIENT AHEAD OF THE PLAINS SYSTEM WILL RESULT IN SOUTH WINDS SUSTAINED 18-22 KT AND GUSTS TO 35 KT. MOIST AND INCREASINGLY UNSTABLE AIRMASS WILL FLOW NORTH INTO ILLINOIS TODAY... WITH SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON. THE KANSAS LOW WILL MOVE NORTHEAST THROUGH IOWA INTO MICHIGAN THROUGH 12Z TUE... WITH ITS ATTENDING COLD FRONT SWEEPING THROUGH PIA/SPI/BMI BY 06Z AND THROUGH DEC/CMI SHORTLY THEREAFTER. THUNDERSTORMS WILL INCREASE AHEAD OF THE COLD FRONT...WITH SQUALL LINE DEVELOPMENT ALONG THE FRONT. SOME POTENTIAL FOR WIND GUSTS ABOVE 50 KT AND HAIL WITH THE SQUALL LINE. AFTER THE FRONT MOVES THROUGH...EXPECT CLEARING TO OVERSPREAD THE TAF SITES BEFORE WRAP-AROUND STRATOCU SWEEPS BACK IN AFTER 12Z TUE. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 6:00 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT MON MAR 31 2008 ILZ027>031-037-038-042>046-048-051>057-061-062-066-067-011100- CHAMPAIGN-CHRISTIAN-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- EFFINGHAM-JASPER-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE- PEORIA-PIATT-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 600 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS CENTRAL ILLINOIS. A HIGHER RISK FOR THUNDERSTORMS WILL BE FROM EARLY THIS EVENING INTO THE NIGHTTIME HOURS WITH A COLD FRONT THAT WILL BE MOVING THROUGH THE AREA. SQUALL LINE DEVELOPMENT WILL BE POSSIBLE ALONG THE FRONT...WITH THE STRONGER STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE WEATHER WILL END AS THE COLD FRONT EXITS ILLINOIS IN THE 11 PM TO 3 AM TIME FRAME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS WILL BE POSSIBLE FROM LATE WEDNESDAY NIGHT INTO THURSDAY NIGHT AS ANOTHER WEATHER SYSTEM CROSSES THE MIDWEST. SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM TOO...SO KEEP ABREAST OF LATER FORECASTS AS THE SITUATION BECOMES BETTER DEFINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FROM LATE AFTERNOON INTO TONIGHT. ILZ036-040-041-047-049-050-011100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 600 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS CENTRAL ILLINOIS. A HIGHER RISK FOR THUNDERSTORMS WILL BE FROM EARLY THIS EVENING INTO THE NIGHTTIME HOURS WITH A COLD FRONT THAT WILL BE MOVING THROUGH THE AREA. SQUALL LINE DEVELOPMENT WILL BE POSSIBLE ALONG THE FRONT...WITH THE STRONGER STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE WEATHER WILL END AS THE COLD FRONT EXITS THE ILLINOIS RIVER VALLEY BEFORE MIDNIGHT. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS DOWNSTREAM THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS WILL BE POSSIBLE FROM LATE WEDNESDAY NIGHT INTO THURSDAY NIGHT AS ANOTHER WEATHER SYSTEM CROSSES THE MIDWEST. SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM TOO...SO KEEP ABREAST OF LATER FORECASTS AS THE SITUATION BECOMES BETTER DEFINED. THE ILLINOIS RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS EVENING. ILZ063-068-071>073-011100- CLARK-CLAY-CRAWFORD-LAWRENCE-RICHLAND- 600 AM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS SOUTHEAST ILLINOIS. A HIGHER RISK FOR THUNDERSTORMS WILL BE TONIGHT WITH A COLD FRONT THAT WILL BE MOVING THROUGH THE AREA. SQUALL LINE DEVELOPMENT WILL BE POSSIBLE ALONG THE FRONT...WITH THE STRONGER STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE WEATHER WILL END AS THE COLD FRONT EXITS ILLINOIS IN THE MIDNIGHT TO 3 AM TIME FRAME. RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS WILL BE POSSIBLE FROM LATE WEDNESDAY NIGHT INTO THURSDAY NIGHT AS ANOTHER WEATHER SYSTEM CROSSES THE MIDWEST. SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM TOO...SO KEEP ABREAST OF LATER FORECASTS AS THE SITUATION BECOMES BETTER DEFINED. RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:20 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 40 min |
| Mar 31, 11:59 AM CDT | Flash Flood Watch | ILX | Christian, Clark, Clay, Coles, Crawford, Cumberland and 8 more | 15 hr |
| Mar 31, 5:36 PM CDT | High Wind Warning | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion | 89 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.